MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation with a rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned did not complete the seal when reassembled.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report represents the initial and final report.
 
Event or Problem Description
Procedure performed: "laparoscopic prostatectomy" event description: " this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation." "septum damaged" "report from the sales rep the doctor noted a black fragment inside abdominal cavity in the field of view of a scope camera.As the result of inspecting the devices potentially caused the incident, he/she confirmed that a portion of the septum was fragmented.It was assumed that the incident caused during manipulating a forceps.Laparoscopic prostatectomy procedure was performed.The fragment was removed, the trocar was replaced with new one and the procedure was completed.No patient injury and less bleeding.It was reported that the doctor had a sign of roughly handling some devices inside the trocar.The number of inserted devices into the trocar was large.The cer check list is unavailable.Initial investigation report the event unit was returned to us and visually inspected.The septum was fragmented(fig.1).The returned fragment size was approx.8.0mm x 5.5mm.The fragment matched the missing portion on the septum in shape(fig.2).However, we noted a missing portion on the septum(fig.3).No damage was observed on the ddb and the shield.The unit will be returned to amr for further evaluation.Admin# (b)(4)." type of intervention: "the trocar was replaced with new one" patient status: "no patient injury".

Brand Name
CFS22, 12X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6813840
Report Number2027111-2017-01929
Device Sequence Number1077942
Product Code GCJ
UDI-Device Identifier00607915117740
UDI-Public(01)00607915117740(17)191109(30)01(10)1282867
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberCFS22
Device Catalogue Number101245301
Device Lot Number1282867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1